Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 18, 2013, 2:33 PM MST for El Paso County, Texas; 7 counties in New Mexico. It took effect at Feb 19, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 2:33 PM MST (21:33 UTC)
- In effect from
- Feb 19, 2013, 12:00 PM MST
- Expired
- Feb 19, 2013, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 82 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3555 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS84 KEPZ 182133 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MST MON FEB 18 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 12 PM MST TO 6 PM MST TUESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING FOR ALL HIDALGO AND LUNA COUNTIES WITH EMPHASIS WEST OF THE CONTINENTAL DIVIDE... ..A STRONG PACIFIC LOW PRESSURE SYSTEM ALOFT IS APPROACHING NEW MEXICO FROM THE GREAT BASIN OF THE UNITED STATES AND WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS COUPLED WITH DRY CONDITIONS AND A HIGH FIRE DANGER RATING WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. STRONGER WINDS ARE FORECAST FOR WEDNESDAY...HOWEVER...INCREASED MOISTURE VALUES...ALONG WITH ISOLATED TO SCATTERED SHOWERS WILL LOWER THE FIRE THREAT SIGNIFICANTLY IN THIS AREA. NMZ111-191500- /O.NEW.KEPZ.FW.W.0002.130219T1900Z-130220T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 233 PM MST MON FEB 18 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST TUESDAY. * EVENT: FIRE WEATHER ...ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. * TIMING: 12 PM TO 6 PM * WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 30 MPH * HUMIDITY: 10% TO 15% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-TXZ055-056-191500- /O.NEW.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 233 PM MST MON FEB 18 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY. * EVENT: FIRE WEATHER ...ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM TO 6 PM * WIND: VERY HIGH WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOP WILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
461 WWUS84 KEPZ 190446 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 946 PM MST MON FEB 18 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING FROM THE BOOTHEEL INTO EL PASO COUNTY AND NORTH TO SIERRA AND OTERO COUNTIES FOR ELEVATIONS BELOW 6000 FT MSL... ..A STRONG PACIFIC LOW PRESSURE SYSTEM ALOFT IS APPROACHING NEW MEXICO FROM THE GREAT BASIN OF THE UNITED STATES AND WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS COUPLED WITH DRY CONDITIONS AND A HIGH FIRE DANGER RATING WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. STRONGER WINDS ARE FORECAST FOR WEDNESDAY...HOWEVER...INCREASED MOISTURE VALUES...ALONG WITH ISOLATED TO SCATTERED SHOWERS WILL LOWER THE FIRE THREAT SIGNIFICANTLY IN THIS AREA. NMZ112-TXZ055-191900- /O.EXA.KEPZ.FW.W.0002.130219T1900Z-130220T0100Z/ /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- 946 PM MST MON FEB 18 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 112... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST TUESDAY. * EVENT: FIRE WEATHER ZONE 112 ...SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM TO 6 PM * WIND: VERY HIGH WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOPWILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-191900- /O.CON.KEPZ.FW.W.0002.130219T1900Z-130220T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 946 PM MST MON FEB 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... * EVENT: FIRE WEATHER ZONE 111 ...SOUTHWEST DESERTS AND LOWLANDS. * TIMING: 12 PM TO 6 PM * WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 30 MPH * HUMIDITY: 10% TO 15% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ056-191900- /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ HUDSPETH- 946 PM MST MON FEB 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 056... * EVENT: FIRE WEATHER ZONE 112 ...SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM TO 6 PM * WIND: VERY HIGH WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOPWILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
878 WWUS84 KEPZ 191353 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 653 AM MST TUE FEB 19 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MST TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING FROM THE BOOTHEEL INTO EL PASO COUNTY AND NORTH TO SIERRA AND OTERO COUNTIES FOR ELEVATIONS BELOW 6000 FT MSL... ..A STRONG PACIFIC LOW PRESSURE SYSTEM ALOFT IS APPROACHING NEW MEXICO FROM THE GREAT BASIN OF THE UNITED STATES AND WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS COUPLED WITH DRY CONDITIONS AND A HIGH FIRE DANGER RATING WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. STRONGER WINDS ARE FORECAST FOR WEDNESDAY...HOWEVER...INCREASED MOISTURE VALUES...ALONG WITH ISOLATED TO SCATTERED SHOWERS WILL LOWER THE FIRE THREAT SIGNIFICANTLY OVER FAR SOUTHWEST NEW MEXICO. NMZ112-TXZ055-200100- /O.CON.KEPZ.FW.W.0002.130219T1900Z-130220T0100Z/ /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- 653 AM MST TUE FEB 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 112... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 112... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 112 SOUTH CENTRAL ...LOWLANDS AND SOUTHERN RIO GRANDE VALLEY AND TEXAS FIRE WEATHER ZONE 055 EL PASO. * TIMING: NOON TO 6 PM TODAY AND 11 AM TO 6 PM MST WEDNESDAY * WIND: TODAY EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AND WEDNESDAY VERY HIGH WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOP WILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-200100- /O.CON.KEPZ.FW.W.0002.130219T1900Z-130220T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 653 AM MST TUE FEB 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 111 SOUTHWEST DESERTS...AND LOWLANDS. * TIMING: 12 PM TO 6 PM TODAY * WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 30 MPH * HUMIDITY: 10% TO 15% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ056-200100- /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ HUDSPETH- 653 AM MST TUE FEB 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 056... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM TO 6 PM WEDNESDAY * WIND: VERY HIGH WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS OF 60 MPH. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOPWILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
185 WWUS84 KEPZ 192014 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 114 PM MST TUE FEB 19 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MST TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING IN SIERRA AND OTERO COUNTIES FOR ELEVATIONS BELOW 6000 FT MSL... ...RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 6 PM MST WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING ACROSS THE LOWER ELEVATIONS OF SIERRA AND OTERO COUNTIES IN NEW MEXICO AND EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS... ..A STRONG PACIFIC LOW PRESSURE SYSTEM ALOFT IS APPROACHING NEW MEXICO FROM THE GREAT BASIN OF THE UNITED STATES AND WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS COUPLED WITH DRY CONDITIONS AND A HIGH FIRE DANGER RATING WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR ZONE 112 THROUGH THIS AFTERNOON...ESPECIALLY OVER THE PLAINS OF SIERRA COUNTY AND NORTHERN DONA ANA COUNTY. STRONGER WINDS ARE FORECAST FOR WEDNESDAY...HOWEVER...INCREASED MOISTURE VALUES...ALONG WITH ISOLATED TO SCATTERED SHOWERS WILL LOWER THE FIRE THREAT SIGNIFICANTLY OVER FAR SOUTHWEST NEW MEXICO. TXZ055-200500- /O.CAN.KEPZ.FW.W.0002.000000T0000Z-130220T0100Z/ /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ EL PASO- 114 PM MST TUE FEB 19 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 055 THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 055... * TIMING: 11 AM TO 6 PM MST WEDNESDAY * WIND: VERY STRONG WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: AROUND 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOP WILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-192115- /O.CAN.KEPZ.FW.W.0002.000000T0000Z-130220T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 114 PM MST TUE FEB 19 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES ARE ON THE INCREASE AND ARE CURRENTLY IN THE 20S AND 30S...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NMZ112-200500- /O.CON.KEPZ.FW.W.0002.000000T0000Z-130220T0100Z/ /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 114 PM MST TUE FEB 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND ...SOUTHERN RIO GRANDE VALLEY. * TIMING: NOON TO 6 PM TODAY AND 11 AM TO 6 PM MST WEDNESDAY * WIND: TODAY EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AND WEDNESDAY VERY HIGH WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS OF 60 MPH AND EVEN HIGHER ALONG IMMEDIATE EASTERN SLOPES OF MOUNTAINS. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOP WILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ056-200500- /O.CON.KEPZ.FW.W.0003.130220T1800Z-130221T0100Z/ HUDSPETH- 114 PM MST TUE FEB 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 056... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM TO 6 PM WEDNESDAY * WIND: VERY HIGH WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS OF 60 MPH. * HUMIDITY: 10% TO 15%. * IMPACTS...VERY HIGH WINDS WILL MEAN THAT ANY FIRES THAT DEVELOP WILL RAPIDLY BURN OUT OF CONTROL AND SPREAD VERY RAPIDLY. OUTDOOR BURNING IS HIGHLY NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:41 AM MST, 10 hours 52 minutes earlier.
Area forecast discussion, Feb 18, 3:41 AM MST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
341 AM MST MON FEB 18 2013
.SYNOPSIS...
ANOTHER DRY AND MILD DAY ACROSS THE BORDERLAND WITH TEMPERATURES A
FEW DEGREES ABOVE NORMAL. PLENTY OF SUNSHINE WITH JUST SOME
PASSING HIGH CLOUDS. CONTINUED WARM AND BECOMING BREEZY WITH
INCREASED HIGH CLOUDS TUESDAY AFTERNOON AS THE NEXT PACIFIC STORM
BEGINS TO APPROACH FROM THE WEST. WEDNESDAY A LARGE PACIFIC STORM
SYSTEM CUTS ACROSS THE SOUTHWESTERN U.S. THIS WILL BRING VERY
STRONG WINDS CAUSING CONSIDERABLE BLOWING DUST ACROSS THE REGION.
ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED LATE
WEDNESDAY INTO THURSDAY. GENERALLY DRY AND COOLER TO END THE WEEK
THURSDAY AND FRIDAY BEHIND A PACIFIC COLD FRONT PASSAGE WEDNESDAY
NIGHT. ANOTHER STORM SYSTEM LOOKS TO BRING ANOTHER STRONG WIND
EVENT NEXT SUNDAY.
&&
.DISCUSSION...
AS ONE WEAK SHORT WAVE TROUGH EXITS THIS MORNING...ANOTHER SHORT
WAVE RIDGE MOVES IN THIS AFTERNOON. THIS WILL MEAN CONTINUED DRY
WITH LIGHTER PM WINDS. TEMPS DOWN A FEW DEGREES BUT STILL ABOUT 5
DEGREES ABOVE NORMAL. NOT A LOT OF CHANCE FOR TUESDAY...BUT THE
NEXT SIGNIFICANT PACIFIC STORM SYSTEM WILL BE ON APPROACH TO THE
SW U.S. FOR US WE WILL SEE INCREASED HIGH CLOUDS TUE WITH AN
INCREASE IN SURFACE WINDS. WINDS WILL BACK TO SOUTHWESTERLY AND
WARM TEMPS ABOUT 5 DEGREES. L70S POSSIBLE ACROSS THE LOWLANDS.
LOOKS LIKE WINDS WILL COME UP TO THE 20-30 MPH RANGE WITH GUSTS
TO NEAR 40 MPH ON TUES...THUS BACK TO THE LOW END WINDY CATEGORY.
THE REAL WINDS WILL ARRIVE WEDNESDAY AS SOON AS WE CAN MIX OUT
WHAT WEAK SURFACE INVERSION DEVELOPS OVERNIGHT. MODELS SHOW SFC
WINDS DROPPING OFF TUESDAY EVE THROUGH ABOUT 18Z WED. HOWEVER THE
WINDS ALOFT CONTINUE TO INCREASE. THUS IT APPEARS WITH SOME
SKIPPING OF THE WIND UNDER THE INVERSION BETWEEN THE CAP AND THE
PEAK THAT WE COULD SEE ELEVATED OVERNIGHT WINDS IN THE SACS...AND
EAST OF THE ORGANS...AND FRANKLIN MTNS. WINDS SHOULD START TO
INCREASE TO WINDY BY 10-11 AM WED AS MIXING BEGINS. WINDS ALOFT AT
THE H7 LEVEL ARE 45-50 KTS...WITH MIXING TO H65 LEVELS. THUS
EXPECT SURFACE WINDS IN EXCESS OF 40 MPH FOR ALL ZONES EAST OF THE
BOOTHEEL AND GILA. THUS WILL ISSUE A HIGH WIND WATCH FOR WED. WE
WILL SEE CONSIDERABLE BLOWING DUST WITH THIS EVENT DUE TO
FAVORABLE SW TRAJECTORIES AND SPARSE VEGETATION IN DROUGHT
CONDITIONS. SIGNIFICANT IMPACTS TO TRAVEL...AIR AND GROUND.
POSSIBLE POWER INTERRUPTIONS...MODERATE WIND DAMAGE...AND INCREASED
WILDFIRE POTENTIAL.
THIS SYSTEM ALSO BRINGS SOME MOISTURE...A WHOPPING .15 TO .25" OF
PW...AND SOME COLD AIR. THE POTENTIAL FOR A LOT/ AND WIDESPREAD /
PCPN IS LIMITED BY THIS LACK OF MOISTURE...BUT THE DYNAMICS ARE
STRONG. THUS EXPECT SOME SHOWERS TO DEVELOP AFTER NOON WED...AND
TO CONTINUE WITH THE STORM PASSAGE THROUGH MID DAY THU. A PAC
FRONT PUSHES THROUGH WED EVENING. TEMPS BEHIND ARE QUITE COOLER
AND THUS SNOW LEVELS DROP TO NEAR DESERT FLOOR LEVELS. THUS SOME
POTENTIAL FOR LIGHT LOWLAND SNOW...BUT NOT ACCUMULATIONS
EXPECTED. ONLY AN INCH OR TWO OVER THE HIGHER TERRAIN LOOKS
REASONABLE. THUS NO HIGHLIGHTS FOR PCPN WITH THIS STORM.
EARLY THUR THE WHOLE SYSTEM LIFTS AWAY TO THE EAST. MOST PCPN
SHOULD END...BUT ADDITIONAL RIPPLES IN THE BASE OF THE TROUGH
CONTINUE TO SKIRT OUR MTN ZONES. COOLER AIR ON W/NW FLOW WILL MAKE
FOR A MUCH COOLER DAYS ON THU AND FRI. HIGHS WILL BE ABOUT 15
DEGREES COOLER WITH M50S ACROSS THE LOWLANDS. CONTINUED BREEZY TO
MILDLY WINDY THU...THEN SLACKENING WIND FRI.
IT LOOKS DRY THU..FRI...SAT WITH DEEP WESTERLY FLOW. WARMING TEMPS
FOR THE WEEKEND. GENERALLY CLEAR SKIES...WINDS LIGHTER AND BELOW
WINDY WITH OCCASIONAL AFTERNOON BREEZES.
MODELS SHOW ANOTHER SHARP PACIFIC TROUGH PASSING JUST TO OUR NORTH
NEXT SUNDAY. THIS LOOKS TO BRING ANOTHER HIGH WIND DAY TO THE
BORDERLAND. MOST PCPN LOOKS TO STAY NORTH...BUT SLIGHT CHANCES FOR
THE GILA AND SACS REGIONS.
&&
.AVIATION...VALID 18/12Z-19/12Z.
VFR CONDS ALL TERMINALS TDY AND TNGT. SFC WINDS 240-280 5-12KTS.
SKIES FEW-SCT250.
&&
.FIRE WEATHER...
MOSTLY CLEAR SKIES...LIGHT WINDS...AND SEASONAL TEMPERATURES WILL
WILL PREVAIL ACROSS THE REGION TODAY. THE UPPER LEVEL WINDS WILL
CONTINUE TO GIVE THE AREA DRY CONDITIONS INTO MONDAY AND TUESDAY
WITH MILD MORNING LOWS AND ABOVE NORMAL AFTERNOON HIGHS. WEDNESDAY
A LARGE AND STRONG PACIFIC STORM SYSTEM IS FORECAST TO MOVE INTO
NEW MEXICO ACCOMPANIED BY VERY STRONG WEST WINDS...WIDESPREAD
BLOWING DUST...AND POSSIBLE LOWLAND RAIN AND HIGHLAND SNOW
SHOWERS. AT THIS TIME THERE IS A CHANCE OF RED FLAG CONDITIONS IN
THE BOOT HEEL TUESDAY AFTERNOON AND POSSIBLY ALL AREAS EAST OF THE
RIO GRADE WEDNESDAY AFTERNOON. THE PACIFIC COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT
BEFORE EXITING EARLY THURSDAY. TEMPERATURES WILL DROP AT LEAST 10
DEG F ON THURSDAY WITH WARMING RETURNING FRIDAY AND SATURDAY. MIN
RH VALUES WILL RANGE FROM 10% TO 20% ALL AREAS SATURDAY AND
SUNDAY. THE HAINES WILL RANGE MOSTLY IN THE 5 CATEGORY ALL AREAS
SATURDAY AND 3 TO 4 ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 66 39 70 44 66 / 0 0 0 0 0
SIERRA BLANCA 66 36 72 38 72 / 0 0 10 10 0
LAS CRUCES 64 33 71 33 60 / 0 0 0 0 10
ALAMOGORDO 62 31 68 37 62 / 0 0 0 0 10
CLOUDCROFT 42 25 43 24 31 / 0 0 0 0 20
TRUTH OR CONSEQUENCES 61 33 64 35 55 / 0 0 0 0 10
SILVER CITY 56 29 64 31 40 / 0 0 0 0 70
DEMING 64 26 70 29 54 / 0 0 0 0 20
LORDSBURG 63 31 70 33 46 / 0 0 0 0 30
WEST EL PASO METRO 67 37 71 41 66 / 0 0 0 0 0
DELL CITY 66 30 69 33 68 / 0 0 0 0 0
FORT HANCOCK 68 36 73 38 73 / 0 0 10 10 0
LOMA LINDA 61 36 66 36 61 / 0 0 0 0 0
FABENS 67 33 72 42 70 / 0 0 0 0 0
SANTA TERESA 65 34 69 38 64 / 0 0 0 0 10
WHITE SANDS HQ 65 38 70 39 62 / 0 0 0 0 10
JORNADA RANGE 64 21 69 25 59 / 0 0 0 0 10
HATCH 62 28 66 32 54 / 0 0 0 0 10
COLUMBUS 65 31 69 36 57 / 0 0 0 0 10
OROGRANDE 64 23 72 34 65 / 0 0 0 0 0
MAYHILL 54 31 57 32 44 / 0 0 0 0 10
MESCALERO 50 26 55 26 43 / 0 0 0 0 20
TIMBERON 53 25 55 25 46 / 0 0 0 0 20
WINSTON 54 26 59 29 40 / 0 0 0 0 20
HILLSBORO 59 29 63 32 48 / 0 0 0 0 20
SPACEPORT 61 29 66 30 56 / 0 0 0 0 10
LAKE ROBERTS 54 23 60 25 36 / 0 0 0 0 60
HURLEY 58 28 64 29 42 / 0 0 0 0 40
CLIFF 61 29 68 32 42 / 0 0 0 0 70
MULE CREEK 58 19 63 20 38 / 0 0 0 10 60
FAYWOOD 59 29 64 29 43 / 0 0 0 0 30
ANIMAS 64 28 71 34 49 / 0 0 0 0 20
HACHITA 64 27 70 31 52 / 0 0 0 0 10
ANTELOPE WELLS 65 31 68 38 53 / 0 0 0 0 10
CLOVERDALE 60 34 63 36 43 / 0 0 0 0 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ407>417.
TX...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ418>424.
&&
14-BIRDHazardous weather outlook, Feb 18, 6:00 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MST MON FEB 18 2013 NMZ401>417-TXZ418>424-191300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 600 AM MST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH WARMER TEMPERATURES EXPECTED. A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE STATE BY LATE WEDNESDAY WITH STRONG WINDS AND BLOWING DUST EXPECTED. A HIGH WIND WATCH HAS BEEN ISSUED FOR EXPECTED WINDS IN EXCESS OF 40 MPH SUSTAINED WITH GUSTS TO 65 MPH AND CONSIDERABLE BLOWING DUST. MOUNTAIN ZONES MAY SEE SNOW SHOWERS LATE WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY. A SECOND WIND MAKER IS CURRENTLY EXPECTED NEXT SUNDAY. .SPOTTER INFORMATION STATEMENT... BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:35 AM MST | High Wind Watch | EPZ | El Paso, Hudspeth | 24 hr |
| Feb 18, 2:33 PM MST | Red Flag Warning | EPZ | El Paso, Hudspeth | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.